Tornadoes · United States · Ohio · 2010
EF1 tornado, Cloverdale to New Rochester, Ohio, May 7, 2010
From Cloverdale to New Rochester, this EF1 tornado ran 2.5 miles across Wood County on May 7, 2010, touching down at 7:35 PM EDT and reaching 100 yards wide. It killed nobody, and did $500,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- May 7, 2010
- Touchdown
- 7:35 PM EDT (23:35 UTC)
- Lifted
- 7:40 PM EDT (23:40 UTC)
- On the ground
- 5 minutes
- Path length
- 2.5 miles (4.0 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- County
- Wood County
- Touchdown point
- 41.326, -83.535
- Lift-off point
- 41.355, -83.505
- Record number
- 1005071735-01
What the Weather Service recorded
A very strong area of deepening low pressure moved east across northern Ohio during the evening hours of May 7th. By midday on the 8th, the low had reached northern New York state. Showers and thunderstorms associated with the low moved across northern Ohio during the evening hours of the 7th. Several of the thunderstorms became severe and at least one tornado was reported. An EF1 tornado moved across portions of eastern Wood County damaging a few homes and buildings. A downburst caused considerable damage in Erie County. There were dozens of reports of large hail and damaging winds elsewhere across northern Ohio. Estimates have indicated that as many as 5,000 homes and businesses in northern Ohio may have sustained damage during this event. At the peak of the storm more than 300,000 residents were without power in Northeast Ohio alone. A strong cold front trailing the low exited Ohio to the east early on May 8th. Gusty southwest to west winds occurred behind this front. Some wind damage was reported in a few northern Ohio counties during the early afternoon hours of the 8th.
An EF1 tornado touched downed in rural Wood County near the intersection of Portage and Emerson Roads in Montgomery Township. The tornado traveled north northeast approximately two and a half miles before lifting near the intersection of Kenner Road and U.S. Route 6 near New Rochester. Five barns were leveled along the damage path which had a maximum width of around 100 yards. Several homes along the damage path also sustained roof damage. Two grain bins were also destroyed. Many trees and limbs were downed along the damage path.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
3 minutes of warning. NWS CLE issued a tornado warning for this county at 23:32 UTC, 3 minutes before the tornado touched down, in force until 00:15 UTC.
The county was under a tornado watch, issued at 19:30 UTC and running to 02:40 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 19:30 UTC | 02:40 UTC | Tornado Watch | CLE |
| 22:57 UTC | 23:45 UTC | Severe Thunderstorm Warning | CLE |
| 23:32 UTC | 00:15 UTC | Tornado Warning | CLE |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 19:59 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the tornado touched down at May 7, 7:24 PM EDT, 11 minutes earlier.
Area forecast discussion, May 7, 7:24 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
724 PM EDT FRI MAY 7 2010
.SYNOPSIS...
A WARM FRONT OVER OHIO WILL LIFT NORTH OF THE AREA THIS
EVENING...FOLLOWED QUICKLY BY A STRONG COLD FRONT. THE FRONT WILL
MOVE EAST OF THE AREA LATE TONIGHT AS LOW PRESSURE TRACKS
NORTHEAST FROM THE LOWER GREAT LAKES TO NEW ENGLAND. HIGH PRESSURE
WILL BUILD IN FOR SUNDAY NIGHT AND MONDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
WARM FRONT MOVING THROUGH THE AREA AT THIS TIME WITH SOUTHWESTERN
COUNTIES NEAR 80 DEGREES AND 60S TO THE NORTHEAST. TEMPERATURES IN
THE LOWER 80S EXTEND TO THE SOUTHWEST THROUGH SWRN OHIO AND
INDIANA WITH DEWPOINTS 55 TO 60. LI'S -5 TO -7 TO OUT SW. EXPECT
STRONG TO SEVERE THUNDERSTORMS TO DEVELOP WEST AND SW OF THE AREA
AND MOVE THROUGH DURING THE EVENING. WILL HAVE SEVERE POTENTIAL IN
THE ZONES. HAVE ALSO ISSUED A HIGH WIND WARNING FOR THE LAKESHORE
AND A WIND ADVISORY FOR THE REMAINDER OF THE AREA. TIMING OF THE
WIND WILL BE DIFFERENT BETWEEN THE TWO WITH THE WINDS GETTING
STRONGER ALONG THE LAKESHORE EARLIER THAN OVER LAND. EXPECT WE
WILL PROBABLY NEED DAYTIME MIXING TO GET TO ADVISORY CRITERIA OVER
THE LAND. FOR SIMPLICITY SAKE HOWEVER HAVE KEPT THEM TOGETHER.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
WILL NEED TO KEEP SHORT. MUCH COLD AIR WILL FILL IN BEHIND THE
LOW AND COLD FRONT. EXPECT STRONG WINDS TO OCCUR IN THE COLD
ADVECTION SATURDAY UNDER A STRONG LOW LEVEL JET AROUND THE LOW.
EXPECT WITH THE COLD AIR MOVING ACROSS THE LAKE WE WILL LIKELY
HAVE LAKE EFFECT RAIN SHOWERS ACROSS THE EAST HALF OF THE AREA.
ALSO WITH THE AIRMASS STILL GENERALLY UNSTABLE IN THE LOWER LEVELS
HAVE INCLUDED A CHANCE OF SHOWERS ELSEWHERE AS WELL. WILL DRY OUT
THE WEST SATURDAY NIGHT BUT COULD STILL SEE SHOWERS SE OF THE LAKE
IN THE MORE MOIST AIR. FOR SUNDAY WILL KEEP A SLIGHT CHANCE IN THE
NORTHEAST BUT DRY FOR THE MOST PART AS MUCH DRIER AIR BUILDS IN.
FROST POSSIBLE LATE SUNDAY NIGHT/EARLY MONDAY MORNING.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
HIGH PRESSURE OVER THE AREA FOR THE BEGINNING OF NEXT WEEK ALLOWING
FOR SEASONABLE TEMPERATURES AND DRY CONDITIONS. GFS AND ECMWF
SHOWING LOW PRESSURE OVER THE PLAINS MOVING EAST TOWARDS THE GREAT
LAKES ON TUESDAY...WHILE LARGE AREA OF HIGH PRESSURE HOLDS ON ALONG
THE EAST COAST. SLOWLY INTRODUCED CHANCE POPS ASSOCIATED WITH LOW
PRESSURE THROUGH TUESDAY...THEN LOW PRESSURE PUSHES WELL EAST OF THE
AREA ON WEDNESDAY WITH COLD FRONT MOVING OVER THE OHIO VALLEY AND
BECOMING STATIONARY. BOTH MODELS TRYING TO KEEP BOUNDARY OVER THE
OHIO VALLEY DURING THE SECOND HALF OF THE WEEK. MENTION SOME SLIGHT
CHANCE POPS IN GRIDS DURING THE SECOND HALF OF THE WEEK WITH CHANCE
OVER SOUTHERN AREAS NEAREST TO THE BOUNDARY. ANOTHER LOW PRESSURE
PULLS OUT OF THE PLAINS STATES TOWARDS THE END OF THE WEEK WHICH MAY
BRING THE BOUNDARY BACK NORTH NEAR OR OVER THE AREA KEEPING
CONDITIONS UNSETTLED. BEGAN THE PERIOD WITH TEMPERATURES CLOSE TO
SEASONAL NORMALS AND GUIDANCE VALUES...BUT THEN OVERALL TRENDED A
BIT WARMER THAN GUIDANCE TOWARDS THE END OF NEXT WEEK ESPECIALLY ON
OVERNIGHT LOWS WITH LACK OF RADIATING CONDITIONS AND HIGHER
DEWPOINTS ACROSS THE AREA.
&&
.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
LOW PRESSURE EXTREME NORTHWEST OHIO WITH COLD FRONT TRAINLING TO
THE SOUTHWEST. LOW AND COLD FRONT SHOULD MOVE EAST OF THE AREA BY
06-08Z. STRONG THUNDERSTORMS HAVE DEVELOPED OUT AHEAD OF FRONT
THIS EVENING. LARGE HAIL AND STRONG GUSTY WINDS EXCESS OF 40KT
COULD ACCOMPANY THESE STORMS AS THEY MOVE THROUGH. PRECIP/TSMTM
WILL LIKELY CONTINUE FOR ABOUT 4 HOURS AFTER THE FRONT MOVES
THROUGH. THERE COULD BE A BRIEF PERIOD THEN OF VFR WEATHER...BUT
THEN EXPECT MVFR CIGS TO RETURN AND LINGER THEN UNTIL 18Z-21Z
SATURDAY WITH SCATTERED SHOWERS. LOW WILL BE DEEPENING AS IT MOVES
EAST. WINDS WILL LIKELY GUST TO 25 TO 30KT LATER TONIGHT THEN TO
AROUND 35KT DURING THE DAY SATURDAY.
.OUTLOOK...NON-VFR CONDITIONS FOR EASTERN SITES POSSIBLE INTO
SATURDAY NIGHT. NON VFR POSSIBLE TUESDAY.
&&
.MARINE...
MODELS HAVE AGAIN SHIFTED THE TRACK OF THE LOW FURTHER NORTH WHICH
LEADS TO MORE OF A VEERING WIND SCENARIO THROUGH TONIGHT. THE STRONG
COLD FRONT AND PRESSURE GRADIENT WILL INCREASE WINDS TO GALES
QUICKLY FROM WEST TO EAST LATE TONIGHT WITH GALES PERSISTING UNTIL
DIMINISHING BEGINS SATURDAY EVENING. SOME SEVERE STORMS WITH LARGE
HAIL AND DAMAGING WINDS ARE LIKELY TO AFFECT PARTS OF THE LAKE UNTIL
THE COLD FRONT PASSES.
DIMINISHING FLOW WILL CONTINUE SAT NIGHT AND SUN AS HIGH PRESSURE
MOVES OVER THE LAKE BY SUNDAY EVENING. THE HIGH WILL SHIFT EAST ON
TUESDAY THEN ANOTHER LOW IS EXPECTED TO MOVE NE INTO LAKE MICHIGAN
BY TUESDAY EVENING INCREASING AN ESE FLOW TUE ON LAKE ERIE. THE
MODELS DIFFER FOR WEDNESDAY BUT THE CONSENSUS IS FOR THE LOW TO MOVE
NE OF THE LAKES AND PULL A COLD FRONT SE ACROSS LAKE ERIE SO
EXPECTING TO SEE FLOW VEER TO S THEN WEST TO NW.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...HIGH WIND WARNING FROM 4 AM TO 6 PM EDT SATURDAY FOR
OHZ010>014-089.
WIND ADVISORY FROM 4 AM TO 6 PM EDT SATURDAY FOR OHZ003-
006>009-017>023-027>033-036>038-047.
PA...HIGH WIND WARNING FROM 4 AM TO 6 PM EDT SATURDAY FOR
PAZ001>003.
MARINE...GALE WARNING FROM MIDNIGHT TONIGHT TO 8 PM EDT SATURDAY FOR
LEZ061-142>149-162>169.
&&
SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...ABE
AVIATION...RANDEL
MARINE...ADAMSHazardous weather outlook, May 7, 7:33 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 733 PM EDT FRI MAY 7 2010 OHZ010>013-082345- LORAIN-CUYAHOGA-LAKE-GEAUGA- 733 PM EDT FRI MAY 7 2010 ...TORNADO WATCH 143 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 6 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHEAST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HIGH WIND WARNING. THE STORM SYSTEM WILL LIKELY PRODUCE HIGH WINDS TONIGHT AND SATURDAY AS WELL. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE HIGH WIND WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. THERE IS A THREAT OF FROST SATURDAY NIGHT AND ESPECIALLY SUNDAY NIGHT ACROSS MOST OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. OHZ003-006>009-017>022-027>032-036>038-047-082345- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-MEDINA- SUMMIT-PORTAGE-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MARION- MORROW-HOLMES-KNOX- 733 PM EDT FRI MAY 7 2010 ...TORNADO WATCH 143 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. THERE IS A THREAT OF FROST SATURDAY NIGHT AND ESPECIALLY SUNDAY NIGHT ACROSS MOST OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. OHZ014-089-PAZ001>003-082345- ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 733 PM EDT FRI MAY 7 2010 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 6 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. THE STORM SYSTEM WILL LIKELY PRODUCE HIGH WINDS TONIGHT AND SATURDAY AS WELL. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE HIGH WIND WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. THERE IS A THREAT OF FROST SATURDAY NIGHT AND ESPECIALLY SUNDAY NIGHT ACROSS MOST OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. OHZ023-033-082345- TRUMBULL-MAHONING- 733 PM EDT FRI MAY 7 2010 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. THERE IS A THREAT OF FROST SATURDAY NIGHT AND ESPECIALLY SUNDAY NIGHT ACROSS MOST OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. LEZ142>147-162>167-082345- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- 733 PM EDT FRI MAY 7 2010 ...TORNADO WATCH 143 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. GALE WARNING. THE SAME STORM SYSTEM THAT WILL CAUSE THE STRONG STORMS TODAY WILL BRING HIGH WINDS ON SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE GALE WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. LEZ061-148-149-168-169-082345- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 733 PM EDT FRI MAY 7 2010 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. THE SAME STORM SYSTEM THAT WILL CAUSE THE STRONG STORMS TODAY WILL BRING HIGH WINDS ON SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE GALE WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, May 7, 7:13 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
713 PM EDT FRI MAY 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG WATERVILLE 41.50N 83.73W
05/07/2010 LUCAS OH LAW ENFORCEMENT
TREES DOWN ACROSS ROAD
&&
LOMBARDYLocal storm report, May 7, 7:17 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
717 PM EDT FRI MAY 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL WATERVILLE 41.50N 83.73W
05/07/2010 M1.75 INCH LUCAS OH TRAINED SPOTTER
1.5 INCH RAIN PER HOUR
&&
LOMBARDYThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Detroit, MI (KDTX), 12:00Z
11.6 hours before the tornado, 154 km from the path. May 7, 2010.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -86122 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 2.9 K/km
Detroit, MI (KDTX), 00:00Z
0.4 hours after it, 154 km from the path. May 8, 2010.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 679 m²/s²
- 0-3 km storm-relative helicity
- 741 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
- 0-3 km lapse rate
- 2.4 K/km
The surface observations
Toledo (TDZ), 25 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 21:53 UTC | 63 | 56 | 110° 4 kt | 999.3 | ||
| 22:53 UTC | 64 | 57 | 10° 3 kt | 998 | ||
| 00:37 UTC | ||||||
| 00:53 UTC | 56 | 53 | 350° 8 kt | 1001 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Cleveland radar (KCLE), 139 km away, was scanning. The volume nearest the touchdown began at 23:35 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:50 UTC | TSTM WND DMG | 1 Ese Texas | Henry, OH | TWO CAMPERS WERE ROLLED OVER AT THE WAGNER CAMPGROUNDS...WEST OF GRAND RAPIDS. NO INJURIES REPORTED. |
| 22:58 UTC | HAIL 0.88 | 3 Nw Hamler | Henry, OH | NICKLE SIZED HAIL. |
| 22:58 UTC | HAIL 2.5 | 3 S Holgate | Henry, OH | ALSO ESTIMATED WIND GUSTS UP TO 75 MPH. |
| 23:12 UTC | TSTM WND DMG | Waterville | Lucas, OH | TREES DOWN ACROSS ROAD |
| 23:12 UTC | TSTM WND DMG | 4 Nne Belmore | Henry, OH | 1 MILE EAST OF DESHLER. TREES DOWN ACROSS CSX TRACKS NEAR COUNTY ROAD 2. |
| 23:14 UTC | HAIL 1.75 | Waterville | Lucas, OH | 1.5 INCH RAIN PER HOUR |
| 23:23 UTC | TSTM WND DMG | 6 S Perrysburg | Wood, OH | BARN DESTROYED |
| 23:24 UTC | TSTM WND DMG | Waterville | Lucas, OH | TREE DOWN AND WIRES DOWN |
| 23:25 UTC | TSTM WND DMG | 6 S Perrysburg | Wood, OH | MULTIPLE BARNS DESTROYED IN DOWLING TOWNSHIP. MULTIPLE HOMES DAMAGED. LARGE TREES DOWN. |
| 23:30 UTC | TSTM WND DMG | 7 E Oregon | Lucas, OH | TWO LARGE LIMBS DOWN. |
| 23:30 UTC | TSTM WND DMG | Rossford | Wood, OH | DOWNED TREES |
| 23:34 UTC | TSTM WND DMG | Grand Rapids | Wood, OH | LIVE TREE DOWN |
| 23:34 UTC | TSTM WND DMG | Waterville | Lucas, OH | BUILDING DEBRIS BLOWN INTO THE ROAD |
| 23:35 UTC | TORNADO | 6 Ese Bowling Green | Wood, OH | EF1...PATH WIDTH 150 YARDS...PATH LENGTH 2 MILES...FIVE BARNS LEVELED...SEVERAL HOMES SUSTAINED ROOF DAMAGE... TWO GRAIN BINS DESTROYED...MANY TREES AND LIMBS DOWNED. |
| 23:36 UTC | HAIL 1 | 6 S Bowling Green | Wood, OH | TELEPHONE POLES SNAPPED |
| 23:41 UTC | HAIL 1 | 1 Se Woodville | Sandusky, OH | |
| 23:44 UTC | TSTM WND DMG | 2 S Perrysburg | Wood, OH | LARGE TREE DOWN |
| 23:45 UTC | HAIL 1.5 | Gibsonburg | Sandusky, OH | |
| 23:46 UTC | TSTM WND DMG | Millbury | Wood, OH | TREE DOWN |
| 23:48 UTC | TSTM WND DMG | Millbury | Wood, OH | TREE DOWN ON A HOUSE |
| 23:49 UTC | TSTM WND DMG | Toledo | Lucas, OH | TREE DOWN ON A HOUSE |
| 23:50 UTC | TSTM WND DMG | Perrysburg | Wood, OH | POWER POLES DOWN 1 MILE SOUTH OF US20 AND THOMPSON ROAD |
| 23:53 UTC | HAIL 1.75 | Fremont | Sandusky, OH | |
| 23:54 UTC | HAIL 1.75 | Fremont | Sandusky, OH | |
| 23:57 UTC | HAIL 0.75 | Gibsonburg | Sandusky, OH | |
| 23:58 UTC | HAIL 1 | Fremont | Sandusky, OH | |
| 00:11 UTC | TSTM WND DMG | Oak Harbor | Ottawa, OH | TREE DOWN |
| 00:42 UTC | DOWNBURST | Castalia | Erie, OH | POWER POLES DOWN NEAR STATE ROUTE 101 AND GARDNER ROAD |
| 01:01 UTC | HAIL 1 | 2 E Bradner | Sandusky, OH | |
| 01:01 UTC | HAIL 1 | Bradner | Wood, OH | |
| 01:32 UTC | HAIL 1 | Kirby | Wyandot, OH | |
| 01:33 UTC | HAIL 0.75 | Upper Sandusky | Wyandot, OH | |
| 01:33 UTC | HAIL 0.75 | Upper Sandusky | Wyandot, OH |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2010 tornado in OhioEvery tornado in Ohio since 1950Warnings in force in Ohio nowThe forecast where you are
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.